Jump to content
CrazyBoards.org

Recommended Posts

So yesterday when it became clear I couldn't go into work, I decided to up my Seroquel dosage from what they'd given me in the hospital (25mg QID) b/c a dose that small isn't going to do much, though it did take a bit of the edge off for me.

So, I took 800mg of the XR. That used to be my dose. I'm not taking any of my 25mg pills though.

Because I'd taken my Abilify the night before, I got some serious akathisia and went to urgent care to get a prescription for Cogentin (which didnt' do a heck of a lot, thinking back).

I know, you're not supposed to increase meds without talking to your doctor, and the jump I made was a bit ridculous, but I took my Abilify last night and 800mg Seroquel XR this morning.

Mentally, I am sooooooooooooooooooooo improved. So I kind of don't care about akathisia, probably though b/c I'm not experienceing it at the moment.

I do feel kind of lightheaded, I'm sitting with my mouth gaping trying to focus on the screen (stupid contacts). Focus - not great - and sedated. Some sort compulsive movements, and it's like stuff gets stuck in my throat.

But mentally - I've improved soooooooooo much, I don't feel like dying anymore. I didn't think violent thoughts about hurting the animals. My physical pain has mostly gone away.

The way I see it, when I see my pdoc (who is out the country! Damn doctors with international reputations, or so I hear anyways) I need to talk to him about med possibilities. Toby wants me off the Abilify.

So,

Tried Meds: Seroquel, Geodon, Abilify, Invega, Lamotrigine, Lithium, and a brief flirtation with Celexa that ended poorly.

Possible AAPs to use in place of Seroquel (weight gain and sedation; don't want to be on it) and Abilify: Zyprexa Zydis, Risperdal, Clozanapine....not sure if Latuda/Saphris are available in Canada yet.

Invega made me lactate, so I'm a little hesitant about the Risperdal.

I would rather avoid Clozanapine (I think I'm spelling it right).

Which leaves me with Zydis, I guess. Or am I missing anything?

Oh, and from a mood stabilizer perspective, not only will I stay on Lamotrigine I was thinking of going back on Lithiurm as well, since I think this latest episode has been mixed. There was a reason why I wrote that out and I don't remember what it is. Oh well.

Link to comment
Share on other sites

Doesn't your doc have a backup for when he's out of town?

Going 8 times your dose is not healthy. Doing it on a full size dose of another AAP is less healthy. You need another plan for tonight. Get a hold of a pdoc or go to the ER instead of trying to be your own doc. Really, Jarn, that plan should send you to jail, not pass go.

Link to comment
Share on other sites

I'm not going back to the hospital, they'll form 1 me again. Honestly, I was desperate, and the increase helped. My pdoc has never gotten upset when I've tinkered before, and I've been on both Abilify and Seroquel before, through reducing my dose from 700 or 800mg to nothing, but we got me all the way up on Abilify first.

So this isn't unprecedented.

But you are right....I would yell at anyone else who increased a dose like that, so I'm a hypocrite :)

But does Zydis seem like the best bet right now? I am really concerned that I won't be able to keep losing weight.

Link to comment
Share on other sites

I would check to see if Latuda or Saphris are available first. So far, I've been able to loose a little weight with Latuda and I didn't destabilize when I switched over from Risperdal. Since it's for schiz, I assume that it does well for psychosis. Preliminary tests indicate it does well with BP depression. But, it is fresh off the shelf, so might not be on the market there yet.

From what I've heard of Saphris, it's hit or miss whether you gain weight.

Zydis is supposed to be better than Zyprexa, but I think that one is hit or miss as well. It should be the most effective, though.

Risperdal will likely cause you lactation problems or elevated prolactin levels if Invega had those issues.

Abilify doesn't sound like it is working adequately, but if your pdoc says to try a higher dose, it might be worth it.

Going back on Lithium should help stabilize your mood which might/should help everything else.

I wish I had better suggestions, but you've been thru most of the AAPs.

Definitely fill your pdoc in on everything when he returns, and if he has a back up, call today.

EDIT:

Above was a cross post. Def do what the pdoc at the clinic says!

Don't take 8 times you reg dose tonight. That's too much of a jump, especially if it's giving you weird side effects and serious akathisia. /lecture

Link to comment
Share on other sites

I agree with Stacia. Doing 8 times your dose of Seroquel on top of a full dose of Abilify is really, really bad. If you are feeling that bad, you should go to the ER. At least, call that clinic and tell them that you need to see a pdoc and explain that you can't wait to see Doctor M.

Link to comment
Share on other sites

I've only been taking this dose of Seroquel in the morning (for the past two days) and I took it because I was so desperate, I just wanted something to take effect quickly and WORK, which it did.

I'll go down to 400mg now that I'm more stable and functioning better. I know it's not what you're supposed to do, but I'm glad I did, it saved me.

So probably Zydis at the top of my list then, if Latuda/Saphris not available here. I don't love lithium - made me hypothroid, and I wasn't stable on it doing monotherapy - but I also think it could be good. The pdoc at the hospital asked me about Depakote but I've heard it's bad for weight gain too.

Link to comment
Share on other sites

You are scaring me, Jarn. That was bad, bad judgement to take that huge Seoquel dose on top of the Abilify. Scary that you could get TD. You need to talk with a doctor, any doctor. If your Pdoc is still out of country then at least see your GP for a bridge refill of what ever AAP has worked the best for you in the past, under the care of your PDOC!! Don't experiment right now.

Link to comment
Share on other sites

I've only been taking this dose of Seroquel in the morning (for the past two days) and I took it because I was so desperate, I just wanted something to take effect quickly and WORK, which it did.

I'll go down to 400mg now that I'm more stable and functioning better. I know it's not what you're supposed to do, but I'm glad I did, it saved me.

So probably Zydis at the top of my list then, if Latuda/Saphris not available here. I don't love lithium - made me hypothroid, and I wasn't stable on it doing monotherapy - but I also think it could be good. The pdoc at the hospital asked me about Depakote but I've heard it's bad for weight gain too.

depakote worked wonders for me.

Link to comment
Share on other sites

I'm in Canada too :)

Seroquel is my fall-back drug and I've got plenty of it at home to last until I see my pdoc on Monday.

One of the reasons I jumped from the hospital-prescribed dose of Seroquel to my old dose was that I planned on stopping the Abilify, at Toby's request. And, like I said, I've been on Seroquel and Abilify together before.

Anyways, when the big dose of Seroquel worked so well, I thought 'great! I'll take the same tomorrow morning!'. I ended still taking 25mg of Abilify b/c I didn't want to go off it cold turkey or without talking my pdoc first.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...